Configurations of Extremal Type II Codes via Harmonic Weight Enumerators
Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 3, pp. 679-688.

Nous démontrons des résultats de configuration pour les codes extrêmes de Type II analogues à ceux obtenus par Ozeki et par Kominers pour les réseaux extrêmes de Type II. Plus précisément, nous démontrons que pour

n{8,24,32,48,56,72,96}

tout code extrême de Type II et de longueur n est généré par ses mots de code de poids minimal. Là où Ozeki et Kominers utilisent des harmoniques sphériques et des fonctions thêta pondérées, nous utilisons des polynômes harmoniques discrets et des énumérateurs de poids harmoniques. En cours de route, nous introduisons la notion de t1 2-designs comme un analogue discret des dessins sphériques de Venkov portant le même nom.

We prove configuration results for extremal Type II codes, analogous to the configuration results of Ozeki and of Kominers for extremal Type II lattices. Specifically, we show that for

n{8,24,32,48,56,72,96}

every extremal Type II code of length n is generated by its codewords of minimal weight. Where Ozeki and Kominers used spherical harmonics and weighted theta functions, we use discrete harmonic polynomials and harmonic weight enumerators. Along the way we introduce “t1 2-designs” as a discrete analog of Venkov’s spherical designs of the same name.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.1102
Classification : 94B05,  05B05,  11H71,  33C50
Mots clés : Type II code, extremal code, t-design, discrete harmonic polynomial
@article{JTNB_2019__31_3_679_0,
     author = {Elkies, Noam D. and Kominers, Scott Duke},
     title = {Configurations of {Extremal} {Type~II} {Codes} via {Harmonic} {Weight} {Enumerators}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {679--688},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {31},
     number = {3},
     year = {2019},
     doi = {10.5802/jtnb.1102},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1102/}
}
TY  - JOUR
AU  - Elkies, Noam D.
AU  - Kominers, Scott Duke
TI  - Configurations of Extremal Type II Codes via Harmonic Weight Enumerators
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2019
DA  - 2019///
SP  - 679
EP  - 688
VL  - 31
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1102/
UR  - https://doi.org/10.5802/jtnb.1102
DO  - 10.5802/jtnb.1102
LA  - en
ID  - JTNB_2019__31_3_679_0
ER  - 
Elkies, Noam D.; Kominers, Scott Duke. Configurations of Extremal Type II Codes via Harmonic Weight Enumerators. Journal de Théorie des Nombres de Bordeaux, Tome 31 (2019) no. 3, pp. 679-688. doi : 10.5802/jtnb.1102. http://archive.numdam.org/articles/10.5802/jtnb.1102/

[1] Assmus, Edward F.; Mattson, H. F. New 5-designs, J. Comb. Theory, Volume 6 (1969), pp. 122-151 | Article | MR 272647 | Zbl 0179.02901

[2] Bachoc, Christine On harmonic weight enumerators of binary codes, Des. Codes Cryptography, Volume 18 (1999), pp. 11-28 | Article | MR 1738653 | Zbl 0961.94012

[3] Conway, John H.; Pless, Vera On the enumeration of self-dual codes, J. Comb. Theory, Ser. A, Volume 28 (1980), pp. 26-53 | Article | MR 558873 | Zbl 0439.94011

[4] Conway, John H.; Pless, Vera The binary self-dual codes of length up to 32: A revised enumeration, J. Comb. Theory, Ser. A, Volume 60 (1992), pp. 183-195 | Article | MR 1168153 | Zbl 0751.94009

[5] Conway, John H.; Sloane, Neil J. A. Sphere Packings, Lattices and Groups, Springer, 1999

[6] Delsarte, Philippe Hahn polynomials, discrete harmonics, and t-designs, SIAM J. Appl. Math., Volume 34 (1978), pp. 157-166 | Article | MR 460158 | Zbl 0533.05009

[7] Elkies, Noam D.; Kominers, Scott Duke Weighted Generating Functions for Type II Lattices and Codes, Quadratic and Higher Degree Forms (Developments in Mathematics), Volume 31, Springer, 2013, pp. 63-108 | Article | MR 3156555 | Zbl 1284.94152

[8] Harada, Masaaki Remark on a 5-design related to a putative extremal doubly-even self-dual [96,48,20] code, Des. Codes Cryptography, Volume 37 (2005), pp. 355-358 | Article | MR 2174285 | Zbl 1136.94327

[9] Harada, Masaaki Self-orthogonal 3-(56,12,65) designs and extremal doubly-even self-dual codes of length 56, Des. Codes Cryptography, Volume 38 (2006), pp. 5-16 | Article | MR 2191121 | Zbl 1142.94385

[10] Harada, Masaaki On a 5-design related to a putative extremal doubly even self-dual code of length a multiple of 24, Des. Codes Cryptography, Volume 76 (2015), pp. 373-384 | Article | MR 3375567 | Zbl 1359.94700

[11] Harada, Masaaki; Kitazume, Masaaki; Munemasa, Akihiro On a 5-design related to an extremal doubly even self-dual code of length 72, J. Comb. Theory, Ser. A, Volume 107 (2004), pp. 143-146 | Article | MR 2063958 | Zbl 1048.05011

[12] Harada, Masaaki; Munemasa, Akihiro; Tonchev, Vladimir D. A characterization of designs related to an extremal doubly-even self-dual code of length 48, Ann. Comb., Volume 9 (2005), pp. 189-198 | Article | MR 2153737 | Zbl 1076.05013

[13] Kominers, Scott Duke Configurations of Extremal Even Unimodular Lattices, Int. J. Number Theory, Volume 5 (2009), pp. 457-464 | Article | MR 2529085 | Zbl 1241.11043

[14] Kominers, Scott Duke Weighted Generating Functions and Configuration Results for Type II Lattices and Codes, Undergraduate Thesis, Harvard University, 2009 | Zbl 1241.11043

[15] Mallows, Colin L.; Odlyzko, Andrew M.; Sloane, Neil J. A. Upper bounds for modular forms, lattices and codes, J. Algebra, Volume 36 (1975), pp. 68-76 | Article | MR 376536 | Zbl 0311.94002

[16] Mallows, Colin L.; Sloane, Neil J. A. An upper bound for self-dual codes, Inform. and Control, Volume 22 (1973), pp. 188-200 | Article | MR 414223 | Zbl 0254.94011

[17] Mendelsohn, Nathan S. Intersection numbers of t-designs, Studies in Pure Mathematics: Papers in Combinatorial Theory, Analysis, Geometry, Algebra, and the Theory of Numbers presented to Richard Rado on the Occasion of his Sixty-Fifth Birthday, Academic Press Inc., 1971, pp. 145-150 | Zbl 0222.05018

[18] Ozeki, Michio On even unimodular positive definite quadratic lattices of rank 32, Math. Z., Volume 191 (1986), pp. 283-291 | Article | MR 818672 | Zbl 0564.10016

[19] Ozeki, Michio On the configurations of even unimodular lattices of rank 48, Arch. Math., Volume 46 (1986), pp. 54-61 | Article | MR 829816 | Zbl 0571.10020

[20] Pless, Vera A classification of self-orthogonal codes over GF(2), Discrete Math., Volume 3 (1972), pp. 209-246 | Article | MR 304065 | Zbl 0256.94015

[21] Pless, Vera Introduction to the Theory of Error-Correcting Codes, John Wiley & Sons, 1998 | Zbl 0928.94008

[22] Pless, Vera; Sloane, Neil J. A. On the Classification and Enumeration of Self-Dual Codes, J. Comb. Theory, Ser. A, Volume 18 (1975), pp. 313-335 | Article | MR 376232 | Zbl 0305.94011

[23] Serre, Jean-Pierre A Course in Arithmetic, Springer, 1973 | Zbl 0256.12001

[24] Siegel, Carl L. Berechnung von Zetafunktionen an ganzzahligen Stellen, Nachr. Ges. Wiss. Göttingen, Math.-Phys. Kl., Volume 1969 (1969), pp. 87-102 ([pages 82–97 in Gesammelte Abhandlungen IV, Berlin: Springer 1979]) | MR 252349 | Zbl 0186.08804

[25] Tonchev, Vladimir D. Quasi-symmetric 2-(31,7,7) designs and a revision of Hamada’s conjecture, J. Comb. Theory, Ser. A, Volume 42 (1986), pp. 104-110 | Article | Zbl 0647.05010

[26] Venkov, Boris B. Even unimodular Euclidean lattices in dimension 32, J. Math. Sci., New York, Volume 26 (1984), pp. 1860-1867 | Article | Zbl 0538.10017

[27] Venkov, Boris B. Réseaux et designs sphériques, Réseaux Euclidiens, Designs Sphériques et Formes Modulaires (Monographie de L’Enseignement Mathématique), Volume 37, L’Enseignement Mathématique, 2001, pp. 10-86 (in French) | MR 1878751 | Zbl 1139.11320

Cité par Sources :